Tennessee, 2006Flash Flooding and Damaging Winds in Tennessee, August 4, 2006
August 4, 2006 · NWS OHX · 6 events in 5 counties and zones
3 flash flood, 2 thunderstorm wind, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $163,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Aug 4, 10:31 AM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Aug 4, 10:31 AM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1131 AM CDT FRI AUG 4 2006
.UPDATE...
MODERATE INSTABILITY HAS DEVELOPED IN WEST CENTRAL AND SOUTHERN
MIDDLE TENNESSEE THIS MORNING. FRONTAL BOUNDARY SLOW TO MOVE SOUTH...
PRESENTLY POSITIONED IN NORTH MID TN. DRIER AIR KEEPS RAIN CHC LOW
NEAR KY BORDER. FURTHER SOUTH...SLUGGISH FRONT AND GROWING
INSTABILITY INCREASES TSRM CHC TO LIKELY. SLIGHT TEMPERATURE
ADJUSTMENT. NO OTHER CHANGES.
&&
.PREV DISCUSSION... (ISSUED 245 AM CDT FRI AUG 4 2006)
DISCUSSION...
LATEST ANALYSIS SHOWING WEAK SFC/LL FRONTAL BOUNDARY JUST NORTHWEST
OF THE FORECAST AREA THIS MORNING. ALOFT...VERY WEAK TROUGH AXIS
UNDERCUTTING STRONG RIDGE CURRENTLY MOVING INTO THE OH RIVER VALLEY.
BAND OF DEEPER MOISTURE SHOWING UP IN IMMEDIATE VICINITY OF FRONTAL
BOUNDARY WORKING WITH THESE FEATURES...PLUS DECENT INSTABILITY IN
PLACE ACROSS THE MID-SOUTH. COMBINATION SO FAR RESULTING IN SMALL
AREA OF SHOWER/TSTORM ACTIVITY MOVING INTO THE NORTHWEST CWA CORNER.
SFC/LL FRONTAL BOUNDARY EXPECTED TO PUSH ACROSS AND SOUTH OF THE CWA
TODAY...AS WEAK TROUGH AXES ALOFT PUSH JUST TO THE EAST AND FAIRLY
STRONG LL HIGH MOVES INTO THE GREAT LAKES/OH VALLEY REGION. BAND OF
DEEPER MOISTURE WILL REMAIN ACROSS THE CWA MOST OF THE DAY ALTHOUGH
THE UVV FIELDS REALLY WEAKEN IN THE AFTERNOON. SUSPECT WITH TEMPS
AGAIN GETTING QUITE WARM AND THESE FEATURES IN PLAY...SCATTERED
THUNDERSTORMS WILL DEVELOP AREA-WIDE.
ALTHOUGH THE SFC FRONT WILL BE SOUTH BY THIS EVENING...H8 BOUNDARY
STILL LAGGING BACK NEAR THE PLATEAU/SOUTH. MOST CONVECTION WILL BE
OUT OF THE CWA EARLY BUT A STORM OR TWO SEEMINGLY STILL POSSIBLE IN
NAMED AREAS INTO 03-04Z.
LL BOUNDARY STALLS TO THE SOUTH ON SATURDAY BUT A WEAK LL TROUGH
AXIS REACHES BACK UP ACROSS THE MID-SOUTH LATER IN THE DAY. AFTER
A VERY BRIEF SEMI-DRIER PERIOD...MODERATE MOISTURE WILL SPREAD BACK
ACROSS THE PLATEAU SATURDAY AFTERNOON AND WORK FURTHER WEST
SATURDAY NIGHT AND SUNDAY. SMALL POPS WIL BE NEEDED SOUTH AND EAST
SATURDAY/SATURDAY NIGHT...WITH SLIGHT CHANCE POPS AREA-WIDE ON
SUNDAY.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/04
Hazardous weather outlook, Aug 4, 12:30 PM CST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
130 PM CDT FRI AUG 4 2006
TNZ005>011-022>034-056>066-075-077>080-093>095-051030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
132 PM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
TEMPERATURES IN THE 90S WILL MAKE FOR MORE HOT AND HUMID CONDITIONS
ACROSS THE MID STATE TODAY. SOUTH MIDDLE TENNESSEE WILL SEE
THUNDERSTORMS THIS AFTERNOON AS A FRONT PUSHES IN...WITH RAINFALL
EXCEEDING TWO INCHES IN SOUTHWEST MIDDLE TENNESSEE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION SHOULD NOT BE NEEDED.
04
In the hours before
Special weather statement, Aug 4, 12:19 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
119 PM CDT FRI AUG 4 2006
TNZ056>058-060-061-041915-
HICKMAN-LEWIS-MARSHALL-MAURY-PERRY-
119 PM CDT FRI AUG 4 2006
...STRONG THUNDERSTORMS WERE AFFECTING HICKMAN...LEWIS...MARSHALL...
MAURY AND PERRY COUNTIES...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MARSHALL
COUNTY TO PERRY COUNTY...MOVING EAST AT 20 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS AS WELL AS HEAVY RAINFALL.
JLM
Event by event
3 flash flood, 2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Wayne
- When
- August 4, 1:05 PM CST
- Where
- Wayne County, Collinwood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.183, -87.750
Gust front ahead of a thunderstorm complex blew down a few trees in northern and southern part of Wayne County, including the city of Collinwood.
Thunderstorm Wind, Bedford
- When
- August 4, 1:30 PM CST
- Where
- Bedford County, Shelbyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.483, -86.467
Large trees were blown down in Shelbyville. Several sign were blown down along with a portion of a facade of Clifton Furniture. The facade blocked one lane on busy Dept Street in Shelbyville. One tree fell on a car, on the passenger side, at the interesection of Belmont Avenue and Thompson Street. The driver just received a bump on the head.
Lightning, Davidson
- When
- August 4, 2:15 PM CST
- Where
- Davidson County, Antioch
- Property damage
- $150,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Lightning struck a home on Pettus Rd. The home was completely destroyed by fire. Efforts to fight the fire were complicated by firearm ammunition which began cooking off, causing gunshot noises, and firefighters had to stand back until the explosions stopped.
Flash Flood, Rutherford
- When
- August 4, 3:00 PM CST to 4:30 PM CST
- Where
- Rutherford County, North Portion
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.843, -86.417 (the zone’s center; the record gives no point)
Newspaper story mentioned that many roads were flooded in the city of Murfreesboro. The torrential downpours caused several wrecks in Murfreesboro. Sinking Creek came out of its banks, but the water wasn't deep enough in that area to warrant a road closure. In the city of LaVergne, the underpass at Old Nashville Highway was flooded and closed. It reopened at 1600 CST.
Flash Flood, Davidson
- When
- August 4, 3:05 PM CST to 4:30 PM CST
- Where
- Davidson County, South Portion
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.171, -86.777 (the zone’s center; the record gives no point)
Roads were flooded in the Mill Creek area in Davidson County. Nolensville Road flooded as well from southern Davidson County into Williamson County.
Flash Flood, Williamson
- When
- August 4, 3:05 PM CST to 4:30 PM CST
- Where
- Williamson County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.894, -86.899 (the zone’s center; the record gives no point)
Sheriff's office reported roads flooded around the county. Hardest hit ares were Concord Road in the northern part of the county, and Nolensville Road in the northeast section of Williamson County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
- Tornado in Florida, August 4, 2006F1 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532425, 5532007, 5532428, 5531933, 5532426, 5532427.